MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4006C0306
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-02212.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left posterior communicating arteries (pcom) using penumbra coils 400 (pc400s) and a px slim delivery microcatheter (px slim).During the procedure, the physician successfully placed three pc400s in the target vessel.While advancing the next pc400 through a px slim, the physician experienced resistance, and the pc400 unintentionally detached with the major part hanging in the vessel; therefore, the physician successfully used a stent retriever device to remove the detached pc400, and the px slim was removed.The physician then continued the procedure and placed a non-penumbra microcatheter in the target vessel and attempted to pack the aneurysm with a penumbra smart coil (smart coil).However, there was no space left in the aneurysm to insert the smart coil, and therefore, the physician decided to end the procedure at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up # 01 mfr report:3005168196-2019-02211.1.Section b.Box 2.Outcomes attributed to adverse event this report is associated with mfr report number: 1.3005168196-2019-02212.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9396749
Report Number3005168196-2019-02211
Device Sequence Number2752289
Product Code HCG
UDI-Device Identifier00814548011837
UDI-Public00814548011837
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model Number4006C0306
Device Catalogue Number4006C0306
Device Lot NumberF78519
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Date Report Sent to FDA01/01/2005